Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 11, 2020, 1:09 AM CST for 4 counties in Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2020, 1:09 AM CST (07:09 UTC)
- Expired
- Jan 11, 2020, 1:30 AM CST
- In force
- 21 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Tyler County, TX
The radar
The Houston radar (KHGX), 120 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 12:28 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2102 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.2
The text
As transmitted.
674
WUUS54 KLCH 110709
SVRLCH
TXC199-241-245-457-110730-
/O.NEW.KLCH.SV.W.0002.200111T0709Z-200111T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
109 AM CST Sat Jan 11 2020
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson County in southeastern Texas...
Tyler County in southeastern Texas...
Hardin County in southeastern Texas...
North central Jasper County in southeastern Texas...
* Until 130 AM CST.
* At 109 AM CST, severe thunderstorms were located along a line
extending from 7 miles east of Colmesneil to Warren to near Batson
to 6 miles east of Old River-Winfree, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Beaumont, Jasper, Silsbee, Woodville, Kountze, Sour Lake, Nome,
Saratoga, Fred, Wildwood, Warren, Town Bluff, Thicket, Bevil Oaks,
China, Caney Head, Votaw, Honey Island, Spurger and Batson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CST for southeastern
Texas.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado, go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3049 9472 3049 9454 3080 9461 3098 9406
3076 9405 3041 9414 2989 9439 2989 9444
3011 9445 3011 9460 3045 9472
TIME...MOT...LOC 0709Z 267DEG 45KT 3090 9429 3061 9438 3022 9455 2987
9472
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
RuaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 11:32 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 10, 11:32 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1132 PM CST Fri Jan 10 2020
.AVIATION...
Strong and gusty south to southeast winds will persist
overnight until passage of an active cold front. Showers and
thunderstorms will be incoming along the frontal boundary with a
few strong to severe thunderstorms expected. Isolated showers and
thunderstorms will be possible ahead of this activity. Latest
guidance suggests passage of the front around 08z at BPT, 09z at
LCH and AEX, and shortly near at ARA and LFT. Winds will
transition to northwest behind the front. High end IFR into MVFR
ceilings will continue to prevail through the morning with clear
through the afternoon as sharply drier air filters into the
region.
&&
.PREV DISCUSSION... /issued 1025 PM CST Fri Jan 10 2020/
DISCUSSION...
No big changes to the short term forecast this evening, with just
some minor adjustments to hourly grids to nudge them closer to
obs. Beefed up wind/wind gust grids a bit and extended the
advisory a couple of hours into SAT morning with breezy
conditions still possible near the Atchafalaya just beyond 6 AM.
13
PREV DISCUSSION... /issued 557 PM CST Fri Jan 10 2020/
AVIATION...Strong and gusty south to southeast winds will persist
overnight until passage of an active cold front. Showers and
thunderstorms will be incoming along the frontal boundary with a
few strong to severe thunderstorms expected. Isolated showers and
thunderstorms will be possible ahead of this activity. Latest
guidance suggests passage of the front around 08z at BPT, 09z at
LCH and AEX, and shortly before sunrise at ARA and LFT. Winds will
transition to northwest behind the front. High end IFR into MVFR
ceilings will continue to prevail.
PREV DISCUSSION... /issued 406 PM CST Fri Jan 10 2020/
DISCUSSION...This afternoon a cold front is stretched from the
Great Lakes to the Texas Panhandle. An area of low pressure is
over West OK and Northeast TX and a dryline extends to the south
of the low. Ahead of this system, a warm and moist air mass is
lifting north across the southern plains. Aloft, a very vigorous
short wave is moving across Texas with ample lift occurring ahead
of the disturbance.
This strong system will continue east tonight and tomorrow. Severe
thunderstorm and tornado watches are already in effect from South
Texas northward. This threat of severe weather will continue to
propagate east and move into deep SE TX around midnight and into
lower Acadiana around or after sunrise tomorrow.
A colder and drier air mass will quickly move in behind the front,
however the boundary will return north by Monday. Showers and
storms will lift north from the gulf early in the week, however
another front will push back into the gulf late in the week.
MARINE...A moderate to strong onshore flow will remain in place
until the front moves through early Saturday. A moderate to strong
offshore flow is then expected Saturday behind the boundary,
however winds will relax by Saturday night before veering back
east Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 59 63 32 61 / 90 60 0 0
LCH 61 65 37 63 / 90 30 0 0
LFT 63 68 40 64 / 70 100 0 10
BPT 59 63 38 61 / 90 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 8 AM CST Saturday for LAZ027>033-041>045-
052>055-073-074.
TX...Wind Advisory until 3 AM CST Saturday for TXZ180-201-215-216-
259>262.
GM...Small Craft Advisory until 6 PM CST Saturday for GMZ470-472-475.
Small Craft Advisory until 3 AM CST Saturday for GMZ430.
Small Craft Advisory until noon CST Saturday for GMZ450-452-455.
Small Craft Advisory until 8 AM CST Saturday for GMZ432-435.
&&
AVIATION...23Hazardous weather outlook, Jan 10, 4:08 PM CST, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 408 PM CST Fri Jan 10 2020 TXZ180-201-215-216-259>262-112215- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 408 PM CST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A vigorous storm system approaching from the west will bring widespread shower and thunderstorm activity to the region today into Saturday morning. Strong to severe thunderstorms are expected to develop during this time-frame. The Storm Prediction Center has outlined an Enhanced Risk of severe thunderstorms for the entire area today into Saturday morning. Large hail, damaging winds and tornadoes will be possible today into the overnight hours with any discrete cells that develop ahead of the front. A line of strong to severe storms are also expected to accompany the front as it moves through the area overnight into early Saturday, with damaging winds and isolated tornadoes possible. Additionally, torrential rains will be possible along with frequent and deadly cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ027>033-041>045-052>055-073-074-112215- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- 408 PM CST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A vigorous storm system approaching from the west will bring widespread shower and thunderstorm activity to the region today into Saturday morning. Strong to severe thunderstorms are expected to develop during this time-frame. The Storm Prediction Center has outlined an Enhanced Risk of severe thunderstorms for the entire area today into Saturday morning. Large hail, damaging winds and tornadoes will be possible today into the overnight hours with any discrete cells that develop ahead of the front. A line of strong to severe storms are also expected to accompany the front as it moves through the area overnight into early Saturday, with damaging winds and isolated tornadoes possible. Additionally, torrential rains will be possible along with frequent and deadly cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ470-472-475-112215- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 408 PM CST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST SATURDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A moderate to strong onshore flow will continue today ahead of an approaching cold front expected to move across the northwest Gulf early Saturday. Widespread showers and thunderstorms will begin today and continue until the frontal passage. Stronger thunderstorms will have the potential to reach severe criteria with dangerous straight-line winds and gusts. Additionally torrential rainfall be possible as well as frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-432-435-112215- Sabine Lake-Calcasieu Lake-Vermilion Bay- 408 PM CST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A moderate to strong onshore flow will continue today ahead of an approaching cold front expected to move across the northwest Gulf early Saturday. Widespread showers and thunderstorms will begin today and continue until the frontal passage. Stronger thunderstorms will have the potential to reach severe criteria with dangerous straight-line winds and gusts. Additionally torrential rainfall be possible as well as frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ450-452-455-112215- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 408 PM CST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A moderate to strong onshore flow will continue today ahead of an approaching cold front expected to move across the northwest Gulf early Saturday. Widespread showers and thunderstorms will begin today and continue until the frontal passage. Stronger thunderstorms will have the potential to reach severe criteria with dangerous straight-line winds and gusts. Additionally torrential rainfall be possible as well as frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 12:50 AM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 40 min |
| Jan 11, 1:31 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 59 min |
| Jan 11, 2:16 AM CST | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.